Alert archive / Wyoming / Blizzard Warnings in 2019
Blizzard Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this blizzard warning at Nov 25, 2019, 2:50 PM MST for Albany County, Laramie County, Wyoming. It was in force for 22 hr. 59 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 25, 2019, 2:50 PM MST (21:50 UTC)
- Expired
- Nov 26, 2019, 12:20 PM MST
- In force
- 22 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 6:30 PM MST | SNOW 3.5 | Laramie, WY | . |
| Nov 25, 6:30 PM MST | SNOW 3.5 | Laramie, WY | |
| Nov 25, 6:30 PM MST | SNOW 4 | 6 N North Cheyenne, WY | SNOW DRIFTS UP TO 8 INCHES. ROADS COMPLETELY COVERED IN SNOW. |
| Nov 25, 7:30 PM MST | HEAVY SNOW 6 | 3 Nnw Cheyenne, WY | POINTE PARK PLAYGROUND AREA. |
| Nov 25, 7:45 PM MST | SNOW 3 | 4 Ssw Hillsdale, WY | NEAR THE TA IN BURNS, WY. |
| Nov 25, 7:51 PM MST | SNOW 4 | 4 Ene Cheyenne, WY | CORNER OF HWY 30 AND CHRISTENSEN ROAD. |
| Nov 25, 8:00 PM MST | HEAVY SNOW 6.5 | 7 E Cheyenne, WY | MEASURED NEXT TO SAPP BROS GAS STATION. |
| Nov 25, 8:05 PM MST | SNOW 3 | 2 E Cheyenne, WY | COLLEGE DRIVE AND PERSHING AT 8:05. |
| Nov 25, 8:45 PM MST | HEAVY SNOW 6 | 10 N North Cheyenne, WY | |
| Nov 25, 9:00 PM MST | SNOW 3 | 1 Wsw Cheyenne, WY | SNOW STILL FALLING MODERATE INTENSITY. |
| Nov 25, 9:00 PM MST | SNOW 5 | Hillsdale, WY | . |
| Nov 25, 9:00 PM MST | SNOW 5 | Hillsdale, WY | |
| Nov 25, 9:00 PM MST | SNOW 5.5 | 2 Ese Federal, WY | . |
| Nov 25, 9:00 PM MST | SNOW 5.5 | 2 Ese Federal, WY | |
| Nov 25, 9:04 PM MST | HEAVY SNOW 6 | 10 N North Cheyenne, WY | |
| Nov 25, 9:45 PM MST | SNOW 4.5 | 2 E Warren Af Base, WY | . |
| Nov 25, 9:45 PM MST | SNOW 4.5 | 2 E Warren Af Base, WY | |
| Nov 25, 10:00 PM MST | SNOW 5 | 1 Sw Cheyenne, WY | 5 INCHES AT HOLIDAY PARK (CENTRAL CHEYENNE). |
| Nov 25, 10:06 PM MST | SNOW 4 | 2 E Cheyenne, WY | . |
| Nov 25, 10:06 PM MST | SNOW 4 | 2 E Cheyenne, WY | |
| Nov 25, 10:30 PM MST | HEAVY SNOW 6.7 | Cheyenne, WY | SNOW RATES AT 1 INCH PER HOUR. |
| Nov 26, 12:00 AM MST | HEAVY SNOW 6 | Cheyenne, WY | AT NWS CHEYENNE OFFICE. |
| Nov 26, 12:00 AM MST | HEAVY SNOW 9 | 2 E Cheyenne, WY | EAST CHEYENNE OFF DELL RANGE. |
| Nov 26, 12:00 AM MST | HEAVY SNOW 10 | Cheyenne, WY | REPORT RECEIVED VIA FACEBOOK. |
| Nov 26, 12:00 AM MST | HEAVY SNOW 11 | Cheyenne, WY | REPORT RECEIVED VIA FACEBOOK. NEAR DAKOTA CROSSING. |
| Nov 26, 2:00 AM MST | SNOW 9 | 1 Ssw Windy Peak, WY | WINDY PEAK SNOTEL IN THE LARAMIE RANGE. ELEVATION 7900 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 27 HOURS. |
| Nov 26, 2:00 AM MST | HEAVY SNOW 9 | 2 N Cheyenne, WY | REPORT RECEIVED VIA FACEBOOK. |
| Nov 26, 2:00 AM MST | HEAVY SNOW 15 | 2 Se Yellow Pine Campgr, WY | CROW CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION 8330 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 22 HOURS. |
| Nov 26, 2:00 AM MST | HEAVY SNOW 18 | 2 Ne Rob Roy Reservoir, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION WAS OVER PAST 27 HOURS. |
| Nov 26, 2:00 AM MST | HEAVY SNOW 18 | Ene Nash Fork Campgroun, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION WAS OVER PAST 27 HOURS. |
| Nov 26, 2:42 AM MST | HEAVY SNOW 8.5 | 2 E Cheyenne, WY | . |
| Nov 26, 2:42 AM MST | HEAVY SNOW 8.5 | 2 E Cheyenne, WY | |
| Nov 26, 3:30 AM MST | HEAVY SNOW 9 | 3 N Cheyenne, WY | REPORT RECEIVED VIS FACEBOOK. |
| Nov 26, 5:00 AM MST | HEAVY SNOW 9.5 | Cheyenne, WY | 5AM OFFICIAL NWS MEASUREMENT. SNOW DEPTH 9.0 INCHES. |
| Nov 26, 5:21 AM MST | HEAVY SNOW 8 | 4 E Cheyenne, WY | REPORT RECEIVED VIA FACEBOOK. AT TA STATION. |
| Nov 26, 5:37 AM MST | HEAVY SNOW 12.5 | 2 Ese Cheyenne, WY | STORM TOTAL SNOW AS OF 5:30 AM. |
| Nov 26, 5:44 AM MST | HEAVY SNOW 12 | 3 Wsw Cheyenne, WY | REPORT RECEIVED VIA FACEBOOK. GLCHRIST ELEMENTARY SCHOOL. |
| Nov 26, 5:46 AM MST | HEAVY SNOW 13 | 3 N Cheyenne, WY | REPORT RECEIVED VIA FACEBOOK. DAVIS ELEMENTARY SCHOOL. |
| Nov 26, 6:00 AM MST | HEAVY SNOW 18 | 5 Se Centennial, WY | PUBLIC REPORT FROM SHEEP MOUNTAIN ESTIMATED 18 TO 20 INCHES. |
| Nov 26, 6:02 AM MST | HEAVY SNOW 12.5 | 7.5 Ne Cheyenne, WY | SNOW DRIFTS UP TO 3 FEET. |
| Nov 26, 7:36 AM MST | HEAVY SNOW 15 | 1 Sse Federal, WY | ESTIMATED BETWEEN 14 AND 16 INCHES WITH DRIFTS AS HIGH AS 6 FEET. |
| Nov 26, 7:45 AM MST | HEAVY SNOW 17.5 | 7 Nne Virginia Dale, WY | . |
| Nov 26, 7:45 AM MST | HEAVY SNOW 17.5 | 7 Nne Virginia Dale, WY | |
| Nov 26, 8:00 AM MST | HEAVY SNOW 12 | 2 Ne Cheyenne, WY | |
| Nov 26, 8:00 AM MST | HEAVY SNOW 13 | 2 W Burns, WY | |
| Nov 26, 8:11 AM MST | HEAVY SNOW 8 | 14 Wnw Gun Barrel, WY | REPORT FROM SOCIAL MEDIA. |
| Nov 26, 9:15 AM MST | HEAVY SNOW 18 | 7 E Federal, WY | SOCIAL MEDIA REPORT OF 18 INCHES. |
| Nov 26, 9:19 AM MST | HEAVY SNOW 15 | 1 Sse Warren Af Base, WY | SOCIAL MEDIA REPORT OF 14 TO 15 INCHES. |
| Nov 26, 9:20 AM MST | SNOW 0 | 12 Nw Cheyenne, WY | 14.25 INCHES MEASURED AT ROCKING STAR RANCH NW OF CHEYENNE OFF HWY 211 |
| Nov 26, 9:20 AM MST | SNOW 0 | 12 Nw Cheyenne, WY | 14.25 INCHES MEASURED AT ROCKING STAR RANCH NW OF CHEYENNE OFF HWY 211. |
| Nov 26, 9:20 AM MST | SNOW 14.2 | 12 Nw Cheyenne, WY | 14.25 INCHES MEASURED AT ROCKING STAR RANCH NW OF CHEYENNE OFF HWY 211 |
| Nov 26, 9:20 AM MST | SNOW 14.2 | 12 Nw Cheyenne, WY | 14.25 INCHES MEASURED AT ROCKING STAR RANCH NW OF CHEYENNE OFF HWY 211. |
| Nov 26, 9:45 AM MST | HEAVY SNOW 5.2 | Laramie, WY | SOCIAL MEDIA REPORT. |
| Nov 26, 10:35 AM MST | SNOW 12 | Cheyenne, WY | PUBLIC MEASURED 12 INCHES OF SNOW NEAR DOWNTOWN CHEYENNE |
| Nov 26, 12:00 PM MST | HEAVY SNOW 13.5 | 1 Ssw Windy Peak, WY | WINDY PEAK SNOTEL IN THE LARAMIE RANGE. ELEVATION 7900 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 37 HOURS. |
| Nov 26, 12:00 PM MST | HEAVY SNOW 22.5 | 2 Se Yellow Pine Campgr, WY | CROW CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION 8330 FEET. SNOW WATER EQUIVALENT IS 1.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 37 HOURS. |
| Nov 26, 12:00 PM MST | HEAVY SNOW 27 | 2 Ne Rob Roy Reservoir, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 1.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION WAS OVER PAST 37 HOURS. |
| Nov 26, 12:00 PM MST | HEAVY SNOW 27 | Ene Nash Fork Campgroun, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 1.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 18 TO 1. ACCUMULATION WAS OVER PAST 37 HOURS. |
| Nov 26, 12:05 PM MST | HEAVY SNOW 12.4 | 2 Nne Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WWUS45 KCYS 252150 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 250 PM MST Mon Nov 25 2019 ...HEAVY SNOW RETURNING TO SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH TUESDAY... .Potential winter storm is anticipated to bring heavy accumulating snowfall and blowing snow to the area later today through Tuesday. WYZ116-261200- /O.UPG.KCYS.WS.W.0019.000000T0000Z-191127T0100Z/ /O.NEW.KCYS.BZ.W.0004.191125T2150Z-191127T0100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 250 PM MST Mon Nov 25 2019 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM MST TUESDAY... * WHAT...Blizzard conditions. Additional snow accumulations of 15 to 25 inches. Winds gusting as high as 40 mph. * WHERE...I-80 Summit, Buford and Vedauwoo * WHEN...Until 6 PM MST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow will most likely produce whiteout conditions, especially tonight and Tuesday morning. The hazardous conditions could impact the morning or evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-261200- /O.CON.KCYS.WS.W.0019.000000T0000Z-191127T0600Z/ Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, and Agate 250 PM MST Mon Nov 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches. Blowing snow will also be possible on Tuesday with wind gusts up to 30 mph. * WHERE...Nebraska Panhandle. * WHEN...From 2 PM Monday to 11 PM MST Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the holiday commuters. Gusty winds could bring down tree branches. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ101-102-104>111-113-115-117>119-261200- /O.CON.KCYS.WS.W.0019.000000T0000Z-191127T0100Z/ Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Seminoe Dam, Medicine Bow, Shirley Basin, Bordeaux, Wheatland, Guernsey, Torrington, Rawlins, Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Bosler, Laramie, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 250 PM MST Mon Nov 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 20 inches. Blowing snow possible especially on Tuesday. Strong northeasterly winds gusting up to 35 to 40 mph will create near zero visibilities in blowing snow. * WHERE...Southeastern Wyoming. * WHEN...From 11 AM Monday to 6 PM MST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the holiday commuters. Plan on significant and lengthy travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ103-112-114-261200- /O.CON.KCYS.WS.W.0019.000000T0000Z-191127T0100Z/ North Laramie Range-Sierra Madre Range-Snowy Range- Including the cities of Garrett, Centennial, and Albany 250 PM MST Mon Nov 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 12 to 24 inches. Blowing snow is possible especially on Tuesday. Winds gusting as high as 45 mph. * WHERE...Snowy...Sierra Madre and north Laramie Ranges. * WHEN...Through 6 PM MST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. Hikers...hunters and snow mobilers likely to become disoriented and lost in these hazardous winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
164 WWUS45 KCYS 260839 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 139 AM MST Tue Nov 26 2019 ...HEAVY SNOW CONTINUES ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH THIS AFTERNOON... WYZ116-270000- /O.CON.KCYS.BZ.W.0004.000000T0000Z-191127T0100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 139 AM MST Tue Nov 26 2019 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations of 5 to 7 inches in addition to what has already fallen. Winds gusting as high as 40 mph. * WHERE...I-80 Summit, Buford and Vedauwoo. * WHEN...Until 6 PM MST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Areas of blowing snow will most likely produce whiteout conditions, especially this morning. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-270000- /O.CON.KCYS.WS.W.0019.000000T0000Z-191127T0600Z/ Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Including the cities of Chadron, Chadron St Park, Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Harrison, and Agate 139 AM MST Tue Nov 26 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches. Blowing snow will also be possible later this morning with wind gusts up to 30 mph. * WHERE...Nebraska Panhandle. * WHEN...Through 11 PM MST this evening. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the holiday commuters. Gusty winds could bring down tree branches. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ101-102-104>111-113-115-117>119-270000- /O.CON.KCYS.WS.W.0019.000000T0000Z-191127T0100Z/ Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Seminoe Dam, Medicine Bow, Shirley Basin, Bordeaux, Wheatland, Guernsey, Torrington, Rawlins, Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Bosler, Laramie, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 139 AM MST Tue Nov 26 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 20 inches. Blowing snow possible especially this morning. Strong northeasterly winds gusting up to 35 to 40 mph will create near zero visibilities in blowing snow. * WHERE...Southeastern Wyoming. * WHEN...Through 6 PM MST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the holiday commuters. Plan on significant and lengthy travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ103-112-114-270000- /O.CON.KCYS.WS.W.0019.000000T0000Z-191127T0100Z/ North Laramie Range-Sierra Madre Range-Snowy Range- Including the cities of Garrett, Centennial, and Albany 139 AM MST Tue Nov 26 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 12 to 24 inches. Blowing snow is possible especially on Tuesday. Winds gusting as high as 45 mph. * WHERE...Snowy...Sierra Madre and north Laramie Ranges. * WHEN...Through 6 PM MST today. * IMPACTS...Travel could be very difficult to impossible. Gusty winds could bring down tree branches. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. Hikers...hunters and snow mobilers likely to become disoriented and lost in these hazardous winter conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
078 WWUS45 KCYS 261920 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 1220 PM MST Tue Nov 26 2019 ...LIGHT SNOW TO CONTINUE FOR A FEW MORE HOURS BEFORE Tapering OFF THIS AFTERNOON AND EVENING... WYZ116-262030- /O.CAN.KCYS.BZ.W.0004.000000T0000Z-191127T0100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1220 PM MST Tue Nov 26 2019 ...BLIZZARD WARNING IS CANCELLED... Blizzard conditions have concluded with only light snowfall and slowing windspeeds. Occasional blowing snow is still expected. Driver should use caution as snow packed roads may be slick $$ NEZ002-095-262030- /O.CAN.KCYS.WS.W.0019.000000T0000Z-191127T0600Z/ Dawes-North Sioux- Including the cities of Chadron, Chadron St Park, and Harrison 1220 PM MST Tue Nov 26 2019 ...WINTER STORM WARNING IS CANCELLED... Snow will gradually taper of this afternoon with negligable accumulations expected for the northern Nebraska panhandle Roads will continue to be slick through the evening and overnight. $$ WYZ101>115-117>119-262030- /O.CAN.KCYS.WS.W.0019.000000T0000Z-191127T0100Z/ Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Lusk, Redbird, Garrett, Seminoe Dam, Medicine Bow, Shirley Basin, Bordeaux, Wheatland, Guernsey, Torrington, Rawlins, Arlington, Elk Mountain, Baggs, Saratoga, Encampment, Centennial, Albany, Bosler, Laramie, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 1220 PM MST Tue Nov 26 2019 ...WINTER STORM WARNING IS CANCELLED... Snow will gradually taper of this afternoon with negligable accumulations expected for much of Wyoming this afternoon. Roads will continue to be slick through the evening and overnight. $$ NEZ003-019>021-054-055-096-270600- /O.CON.KCYS.WS.W.0019.000000T0000Z-191127T0600Z/ Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux- Including the cities of Alliance, Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, and Agate 1220 PM MST Tue Nov 26 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Periods of moderate snow. New snow accumulations of 3 to 5 inches with storm totals of 6 to 12 inches with locally higher amounts. Blowing snow will also be possible through this afternoon and evening. * WHERE...Nebraska Panhandle. * WHEN...Through 11 PM MST this evening. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the holiday commuters. Gusty winds could bring down tree branches. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this blizzard warning went out at Nov 25, 10:53 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 25, 10:53 AM MST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1053 AM MST Mon Nov 25 2019
.UPDATE...
Issued at 1026 AM MST Mon Nov 25 2019
We are sending out a quick update to start the snow earlier.
Latest radar loop was showing the snow already spreading east of
the I-25 corridor in Laramie county and should start spreading
into Platte and Converse counties during the next couple of hours.
Some areas along the I-80 summit may pick up an inch an hour this
afternoon with 6 inches possible by 00z. Arlington may also see 3
to 4 inches by the end of the afternoon. Not too concerned about
blowing snow yet, but this will become more of a concern this
evening. We will continue to evaluate these areas for possible
blizzard conditions tonight and Tuesday.
&&
.SHORT TERM...(Today through Wednesday)
Issued at 300 AM MST Mon Nov 25 2019
Difficult forecast ahead with forecast challenges being snow
amounts and strong northeast winds leading to dangerous winter
weather conditions.
Currently...Cold front pushing into the area from the north this
morning. Analyzed along a line from Bridgeport to Wheatland to
Casper on surface analysis this morning at 06Z. Getting snow in
observation at Douglas and Casper. SNOTELs are reporting snow over
the mountains as well. Water vapor imagery showing upper shortwave
pushing into northern Oregon this morning.
Short range guidance showing snow blossoming across Carbon County
and basically along the I-80 corridor through the morning hours.
All in pretty good agreement on timing and location with this
snow. Southeast Wyoming start time on warnings of 18Z still looks
pretty good.
Main show starts this evening as that upper level low moves into
northwestern Colorado and northeastern Utah. Both the GFS and
ECMWF closes off the 700mb low near Craig Colorado late this
evening...around 06Z. Am concerned about winds this evening into
Tuesday as GFS 700mb winds increase to 35 to 40kts across
southeast Wyoming. In addition to the heavy snow...we could be
dealing with blizzard conditions due to these strong winds. Will
brief the day shift on possible upgrade of some of our winter
storm warnings to blizzard warnings if the 12Z model runs continue
to show these strong winds.
Low tracks slowly across northern Colorado through Tuesday and we
will be in the wrap around moisture at least through Tuesday
afternoon. Prolonged period of heavy snow and strong winds through
that time...especially the I-80 corridor from Sidney to Rawlins.
.LONG TERM...(Wednesday night through Sunday)
Issued at 300 AM MST Mon Nov 25 2019
Some break in the weather seen for Weds night through Thursday
night as the CWA looks to be under swly upper flow ahead of the
next upper low that will dig across California. This system then
ejects ene across Wyoming Friday then deepens some over the
northern plains Saturday. Snow should spread across much of the
CWA by late Friday and continue Saturday but heaviest snow looks
to be mostly north of the CWA given the track across Wyoming but
will have to be watched in case it tracks farther south. Sunday
looking mainly dry and a bit warmer as the upper low moves farther
east from the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1026 AM MST Mon Nov 25 2019
Area webcams, radar and satellite are starting to show and pick up
snow from KRWL to even flurries now at KCYS. Terminals still at
VFR currently should expect to see conditions deteriorate further
as the heavier snow bands arrive later this afternoon and
evening/overnight. Terminals in this forecast period should expect
conditions down to IFR/LIFR and periods of low visibility with
blowing snow and gusty winds through the 00z to 18z period Tuesday
for all sites.
&&
.FIRE WEATHER...
Issued at 300 AM MST Mon Nov 25 2019
Snow expected to begin across our western and northwestern fire
zones this morning...spreading southeast through the day. A strong
low pressure system tracks across northern Colorado over the next
24 to 36 hours...creating widespread heavy snowfall through
Tuesday afternoon. We see a break in the weather Wednesday and
Thursday before another strong low pressure system moves into the
Rockies for another potentially stronger winter storm. Fire
weather concerns will be low through the week due to these two
winter storm systems.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 6 PM MST Tuesday for WYZ101-102-
104>111-113-115>119.
Winter Storm Warning until 6 PM MST Tuesday for WYZ103-112-114.
NE...Winter Storm Warning from 2 PM this afternoon to 11 PM MST
Tuesday for NEZ002-003-019>021-054-055-095-096.
&&
UPDATE...REC
SHORT TERM...GCC
LONG TERM...RE
AVIATION...WM
FIRE WEATHER...GCCHazardous weather outlook, Nov 25, 5:42 AM MST, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 542 AM MST Mon Nov 25 2019 WYZ101-102-104>111-113-115>119-261200- Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 542 AM MST Mon Nov 25 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Snow is expected to spread over the area later this morning through this afternoon and continue through tonight. The snow may get heavy at times with significant accumulations expected. Travel likely will become very difficult by this evening. A Winter Storm Warning is in effect beginning late this morning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Snow will continue into Tuesday before tapering off by late in the day. The next low pressure system is then expected to bring snow Friday into Saturday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-261200- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 542 AM MST Mon Nov 25 2019 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Snow is expected to spread over the area this afternoon and continue through tonight. The snow may get heavy at times with significant accumulations expected. Travel likely will become very difficult by this evening. A Winter Storm Warning is in effect beginning at 2 PM this afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Snow will continue into Tuesday before tapering off by late in the day. The next low pressure system is then expected to bring snow Friday into Saturday. .Spotter information statement... Spotter activation will not be needed. WYZ103-112-114-261200- North Laramie Range-Sierra Madre Range-Snowy Range- 542 AM MST Mon Nov 25 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Snow is expected to increase over the mountains today and continue through tonight. The snow likely will be heavy at times with significant accumulations expected. A Winter Storm Warning is in effect through tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Snow will continue into Tuesday before tapering off by late in the day. The next low pressure system is then expected to bring snow Friday into Saturday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Nov 25, 2:16 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM SNOW 1 NE LARAMIE 41.32N 105.58W
11/25/2019 E1.5 INCH ALBANY WY PUBLIC
&&
WMNearby
Blizzard Warnings in Wyoming, 2019Every blizzard warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.